Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 32, NWS Shreveport, LA

April 18, 20174 counties in Texas

NWS Shreveport, LA issued this river flood warning at Apr 18, 2017, 9:30 AM CDT for 4 counties in Texas. It took effect at Apr 18, 2017, 11:54 AM CDT. It was in force for 46 hr.

The area

The outline as issued.

The facts

Issued
Apr 18, 2017, 9:30 AM CDT (14:30 UTC)
In effect from
Apr 18, 2017, 11:54 AM CDT
Expired
Apr 20, 2017, 9:57 AM CDT
In force
46 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sulphur River near Talco (TLCT2). The gauge peaked at 22.66 ft at Apr 19, 2017, 12:00 AM CDT.

actionminormoderate102004/1804/1904/2004/21
Action stage
19.5 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
27.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

507 
WGUS44 KSHV 181430
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
930 AM CDT Tue Apr 18 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC159-343-387-449-191430-
/O.NEW.KSHV.FL.W.0032.170418T1654Z-170420T0025Z/
/TLCT2.1.ER.170418T1654Z.170419T0000Z.170419T0625Z.NO/
930 AM CDT Tue Apr 18 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Sulphur River Below Talco, Texas.
* until Wednesday evening...or until the warning is cancelled.
* At 845 AM Tuesday the stage was 19.7 feet. 
* Minor flooding is forecast. 
* Flood stage is 20 feet. 
* Forecast...Rise above flood stage late this Tuesday morning and
  continue to rise to near 20.5 feet this Tuesday evening. The
  river will fall below flood stage by early Wednesday morning.
* Impact...Minor lowland flooding.  Move livestock to higher
  ground.

&&

LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466 3331 9478

$$

VIII.
3 follow-up statements
486 
WGUS84 KSHV 190034
FLSSHV


Flood Statement
National Weather Service Shreveport LA
734 PM CDT Tue Apr 18 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC159-343-387-449-200034-
/O.EXT.KSHV.FL.W.0032.000000T0000Z-170420T1253Z/
/TLCT2.1.ER.170418T1421Z.170419T0600Z.170419T1853Z.NO/
734 PM CDT Tue Apr 18 2017

...The flood warning extended until Thursday morning...The flood 
warning continues for
  the Sulphur River Below Talco.
* until Thursday morning...or until the warning is cancelled.
* At  6:45 PM Tuesday The stage was 22.4 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 20.0 feet. 
* Forecast...The river will continue rising to near 22.5 feet by 
  after midnight tomorrow. The river will fall below flood stage 
  tomorrow early afternoon.

&&

LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466 3331 9478

$$

TXC037-067-343-200033-
/O.EXT.KSHV.FL.W.0028.000000T0000Z-170424T1500Z/
/NAPT2.1.ER.000000T0000Z.170419T0600Z.170423T0300Z.NO/
734 PM CDT Tue Apr 18 2017

...The flood warning extended until Monday morning...The flood 
warning continues for
  the Sulphur River Near Naples.
* until Monday morning...or until the warning is cancelled.
* At 7 pm the river was estimated to be near 22.6 feet.
* Forecast...the river is expected to fall below flood stage
  around 10 pm on April 22nd.
* Flood stage is 22.0 feet. 
* Impact...at 24.0 feet...Minor lowland flooding.

&&

LAT...LON 3331 9466 3328 9456 3330 9447 3324 9462 3326 9466

$$

25
381 
WGUS84 KSHV 191520
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1020 AM CDT Wed Apr 19 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC159-343-387-449-201520-
/O.EXT.KSHV.FL.W.0032.000000T0000Z-170420T2125Z/
/TLCT2.1.ER.170418T1421Z.170419T0715Z.170420T0325Z.NO/
1020 AM CDT Wed Apr 19 2017

...The flood warning extended until Thursday afternoon...The flood 
warning continues for
  the Sulphur River Below Talco, Texas.
* until Thursday afternoon...or until the warning is cancelled.
* At 945 AM Wednesday The stage was 22.0 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 20 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  tonight.  Also the Sulphur River crested at 22.7 feet during late
  Tuesday evening.
* Impact...at 20.0 feet...Expect minor lowland flooding of the heavily
  wooded floodplain. Ranchers that may have cattle and equipment in 
  the river bottoms should move them to higher ground.

&&

LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466 3331 9478

$$

VIII.
640 
WGUS84 KSHV 201457
FLSSHV


Flood Statement
National Weather Service Shreveport LA
957 AM CDT Thu Apr 20 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC159-343-387-449-201527-
/O.CAN.KSHV.FL.W.0032.000000T0000Z-170420T2125Z/
/TLCT2.1.ER.170418T1421Z.170419T0715Z.170420T0017Z.NO/
957 AM CDT Thu Apr 20 2017

The flood warning is cancelled for
  the Sulphur River Below Talco, Texas.
* At 945 AM Thursday The stage was 15.9 feet. 
* Fell below flood stage at 715 PM Wednesday.
* Flood stage is 20 feet. 
* Forecast...The river will continue to fall to 9.3 feet by Friday 
  morning.

&&

LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466 3331 9478

$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:26 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Apr 18, 6:26 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
626 AM CDT Tue Apr 18 2017

.AVIATION...
Patchy MVFR cigs/vsbys will be possible through this morning
across area terminals. Any reductions in flight categories will
improve by mid day. Scattered convection will be possible once
again, mainly during the afternoon hours. Otherwise, expect e to
sely winds between 5 and 10 kts throughout the pd. /12/

&&

.PREV DISCUSSION... /issued 311 AM CDT Tue Apr 18 2017/

DISCUSSION...
Weak upper level trough across Central and Southeast Texas into
Northeast Texas and Central Arkansas will continue to be the
play maker in our weather over the next 24 hours or so before
upper level ridging begins to dominate our weather for late Wed
into Thu.

Regional Radar Mosaic showing a circulation center associated with
the upper trough axis or a convection induced MCV located just WNW
of Houston, Tx. This feature is progd to move very slowly ENE
through the day but weaken as it does. PWATs will continue to be
high today along and east of the upper trough axis which covers
the southern half of NE TX, all of N LA and portions of SW AR. All
this to say moderate to high variety chance pops are warranted
along and east of the upper level trough today with the best
coverage of shower and thunderstorm activity expected to be in the
vicinity of the MCV or across the Deep East Texas Lakes area.
Should see a rapid decline in convection this evening with the
loss of daytime heating as the trough weakens into little more
than a shear axis for the day Wednesday. The fact that this shear
axis will be across the heart of the region on Wed, did
reintroduce slight chance pops areawide for Wed but PWAT's fall
slightly on Wed and more so on Thu as we should have completely
lost the effects of the trough/shear axis by this time.

Brief upper ridging will dominate the Southern Plains/Lower Miss
Valley late Wed into Thu as an upper level trough enters the Inter
Mountain West. Progs this morning suggest that this trough may be
ejecting out into the Plains a little further north than previous
models would suggest. Regardless, this feature will be into the
Plains Friday Evening. As PVA increases across our region Friday
Night, we should begin seeing at the very least scattered showers
and thunderstorms developing by this timeframe across our
northwest third with scattered to numerous showers and
thunderstorms areawide during the day Saturday before the
system exits the region Saturday Night. Medium range progs have
come into slightly better agreement concerning timing of this
troughs arrival and departure but given the slightly further
northward solution of this system will prevent us from bumping
pops up to Likely Category this far out in the forecast for
Saturday. Will continue to mention the possibility of strong to
severe thunderstorms on Saturday in the Hazardous Weather Outlook
even though a further northward ejection of the trough and faster
timing may tend to limit a widespread severe weather event but
this will continue to be monitored closely with future forecasts.
Much cooler and drier air still poised to make its appearance
Sunday through Monday with lows in the 40s possible across some
locations Saturday Night and again on Sunday Night which will
likely be the cooler of the two nights.

Prelims to follow...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  84  65  85 /  20  20  10  10
MLU  63  85  63  85 /  20  20  10  10
DEQ  58  82  62  83 /  10  20  10  20
TXK  61  82  64  82 /  10  20  10  10
ELD  61  83  63  84 /  20  20  10  10
TYR  64  84  65  84 /  10  20  10  10
GGG  62  84  64  83 /  10  20  10  10
LFK  64  85  65  87 /  20  20  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12
Hazardous weather outlook, Apr 18, 4:05 AM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
405 AM CDT Tue Apr 18 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-181800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
405 AM CDT Tue Apr 18 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas...southwest Arkansas...north central Louisiana...
northwest Louisiana...southeast Oklahoma...east Texas and
northeast Texas.

.DAY ONE...Today and Tonight...

Scattered showers and thunderstorms will once again be possible
today across a majority of the Four State Region. The greatest
coverage area will likely be across the Lower Toledo Bend and Sam
Rayburn Country of Deep East Texas into portions of West Central
Louisiana. As was the case on Monday, some of these storms today
could produce locally heavy downpours along with small hail and
strong wind gusts before the activity weakens this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

The next weather disturbance still appears to be on tap for late
Friday Night into Saturday across the Four State Region. Some
strong to potentially severe thunderstorms will be possible during
this period in association with an upper level trough and a cold
front. Much cooler air is still expected for Sunday into Monday of
next week.

.SPOTTER INFORMATION STATEMENT...

While an isolated strong to severe thunderstorm cannot be ruled
out through this evening, widespread severe thunderstorms are not
expected. Therefore, activation of emergency management
personnel...amateur radio operators...and storm spotters should
not be needed through tonight.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 11:07 AM CDTAreal Flood AdvisorySHVAngelina, Nacogdoches, San Augustine3 hr
Apr 18, 6:03 PM CDTSpecial Weather StatementSHVCass27 min
Apr 18, 6:37 PM CDTSpecial Weather StatementSHVCass23 min

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.